Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 24, NWS Lubbock, TX

November 23, 201810 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 23, 2018, 10:28 AM CST for 10 counties in Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2018, 10:28 AM CST (16:28 UTC)
Expired
Nov 23, 2018, 12:29 PM CST
In force
2 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 39 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2184 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS74 KLUB 231628
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1028 AM CST Fri Nov 23 2018

TXZ027>029-033>035-039>042-231900-
/O.NEW.KLUB.WI.Y.0024.181123T1628Z-181123T1900Z/
Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza-
Including the cities of Muleshoe, Littlefield, Amherst, Olton, 
Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
1028 AM CST Fri Nov 23 2018

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 1 PM CST this afternoon. 

* TIMING...Through early this afternoon.

* WINDS...Westerly to northwesterly at 25 to 35 mph with gusts to
  45 mph.

* IMPACTS...Strong crosswinds will make travel difficult,
  especially for high profile vehicles. In addition, the winds may
  kick up blowing dust, particularly downwind of open fields and
  construction zones. The wind will also toss around loose
  Christmas decorations and other unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
984 
WWUS74 KLUB 231829
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1229 PM CST Fri Nov 23 2018

TXZ027>029-033>035-039>042-231930-
/O.CAN.KLUB.WI.Y.0024.000000T0000Z-181123T1900Z/
Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza-
Including the cities of Muleshoe, Littlefield, Amherst, Olton, 
Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
1229 PM CST Fri Nov 23 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Sustained wind speeds have fallen below 30 mph and will continue 
to decrease through the afternoon. Thus, the wind advisory has
been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 5:30 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 23, 5:30 AM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
530 AM CST Fri Nov 23 2018

.AVIATION...
VFR. Low level wind shear conditions are shifting east of LBB and
PVW given onset of breezier westerly surface winds, and should
continue at CDS for a couple more hours. Expect winds to ramp up
to 20+ knots with higher gusts by 9 to 10 AM, before tapering
later this afternoon.

&&

.PREV DISCUSSION... /issued 345 AM CST Fri Nov 23 2018/

DISCUSSION...
A fast-moving storm system is pushing across the Rockies early
this morning and will rapidly push east of the forecast area
after sunrise. This is indicated by clearing of both low and mid-
level clouds on the IR fields as well as in the mid-level water
vapor imagery. With a progressive flow regime over the region,
this will be the first in a series of storm systems that will
impact us mainly in the form of breezy to potentially windy
conditions through much of the upcoming weekend.

Wind speeds will increase after sunrise as mixing starts to take
place and downward momentum transfer of stronger winds just above
the surface couple with a tightening surface gradient. Already
seeing wind speeds increasing from the west across eastern New
Mexico so we should see winds gradually veer to more of a westerly
direction and start to ramp up in speed. However, the good news is
that the window for strongest winds will be this this morning as
the surface pressure gradient relaxes through the day and the
stronger winds above the surface shift east with the trough.
Westerly wind will provide a good downslope component so highs
will climb into the 70s across the area. Wind speeds will remain
up a bit overnight as zonal flow aloft keeps a weak lee surface
trough over or just west of the forecast area. Another fast-moving
shortwave will cross the region during the day Saturday which
will once again tighten the surface pressure gradient resulting in
wind speeds in the 20 to 30 mph range once again.

On the heels of this shortwave, a stronger trough will dive
southeast across the Rockies while continuing to slowly
strengthen. Surface cyclogenesis is expected to occur initially
across southeastern Colorado late in the day Saturday and dip
southeast into northern Oklahoma by Sunday morning. This will
rapidly drive a cold front southward and through the entire
forecast area before sunrise while also resulting in a strong
pressure gradient behind it. Once again, models and MOS guidance
are keeping wind speeds just below wind advisory criteria but this
time the potential will exist across the Rolling Plains. It will
still be a breezy day across the South Plains as well and both
areas should see decreasing wind speeds late in the day as the
height gradient aloft and surface pressure gradient both relax
considerably.

The surface ridge behind the front will settle in over the area by
Monday morning resulting in good radiational cooling conditions
and went a few degrees under model blend temps. The region will
start oft the week under northwesterly flow aloft that gradually
transitions back to zonal flow by mid-week. Unfortunately by that
point the GFS and ECMWF start to have significant differences
regarding the potential for a series of storm systems to move
across the region both in timing and strength. The general timing
looks to be Wednesday and Thursday for relatively minor waves
moving across the region with what could be a much stronger storm
impacting the area Friday of next week.

Jordan

FIRE WEATHER...
Although fuel moisture values remain fairly high, a series of storm
systems that will bring breezy conditions today then warmer and
drier conditions on Saturday may start to cure area fuels.  This
could increase the fire danger for another day of stronger winds on
Sunday but cooler temperatures with this storm system may limit the
fire danger.  Last limiting factor will be minimum RH values around
20 percent today through Sunday which will help to limit the fire
danger somewhat as well.

Jordan

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

93
Hazardous weather outlook, Nov 23, 5:01 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
501 AM CST Fri Nov 23 2018

TXZ021>044-232315-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
501 AM CST Fri Nov 23 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.